Print this page    •   Back to Web version of article

International News
Demonstrators in Swaziland Express Concern Over Possible Antiretroviral Shortages

July 29, 2011

More than 3,000 demonstrators gathered across Swaziland on Thursday for a second day of protests over the king's handling of an economic crisis that they say is causing a shortage of medical supplies, including antiretroviral therapy (ART), the Associated Press/Washington Post reports (7/28).

The Swaziland National Network of People Living with HIV/AIDS (SWANNEPHA) has sent a petition to the government's National Emergency Response Council on HIV/AIDS (NERCHA), stating, "With the release of the ART budget in 'dribs and drabs', any patient on ART would be worried when they are not sure if they will get their monthly stock of treatment," PlusNews writes. "Health Minister Benedict Xaba said on government radio recently that ... there were adequate supplies of [antiretrovirals] in stock," the news service notes, adding that "AIDS activists are not convinced" (7/28).

Back to other news for July 2011


This information was reprinted from kff.org with permission from the Henry J. Kaiser Family Foundation. You can view the entire Kaiser Daily Global Health Policy Report, search the archives, and sign up for email delivery. © Henry J. Kaiser Family Foundation. All rights reserved.




This article was provided by Henry J. Kaiser Family Foundation. It is a part of the publication Kaiser Daily Global Health Policy Report. You can find this article online by typing this address into your Web browser:
http://www.thebody.com/content/63261/demonstrators-in-swaziland-express-concern-over-po.html

General Disclaimer: TheBody.com is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through TheBody.com should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem, consult your health care provider.